The asymptotic behavior of plurigenera for a normal isolated singularity. (English) Zbl 0668.14002

Let (X,x) be a normal isolated singularity on an analytic space X of dimension \(n\geq 2\). In this paper, we study the asymptotic behavior of two kinds of known plurigenera \(\gamma_ m(X,x)\) and \(\delta_ m(X,x)\). First, we introduce the concept of the growth order for certain kinds of number series. Next, we show that the growth order is well-defined for the number series \(\{\gamma_ m(X,x)\}\) and the possible value of the order is either -\(\infty\) or \(n=\dim (X)\). In order to investigate \(\delta_ m(X,x)\), we introduce a third plurigenus \(d_ m(X,x)\), for which the growth order is shown to be well-defined and its possible value to be either -\(\infty\) or an integer between 0 and n-1. The two plurigenera \(\delta_ m(X,x)\) and \(d_ m(X,x)\) turn out to be closely related with each other. The relation yields that the growth order is well-defined also for \(\{\delta_ m(X,x)\}\) and its possible value is either -\(\infty\) or an integer between 0 and n except for n-1. The relation also yields that the two classifications by the growth orders of \(\delta_ m(X,x)\) and \(d_ m(X,x)\) coincide. This classification of isolated singularities is expected to be as reasonable as that of compact varieties by the Kodaira dimension.
We have examples of normal isolated singularities with each possible value as growth order for the three plurigenera. In particular for \(n=2\), we obtain the complete classification by the growth orders of \(\delta_ m(X,x)\) and \(d_ m(X,x)\) (the one by \(\gamma_ m(X,x)\) is well known).
Reviewer: S.Ishii


14B05 Singularities in algebraic geometry
32S05 Local complex singularities
Full Text: DOI EuDML


[1] Artin, M.: Algebraic approximation of structure over complete local ring. Publ. Math. IHES36, 23-58 (1969) · Zbl 0181.48802
[2] Bourbaki, N.: Topologie générale. Chap. 9. Paris: Hermann 1958
[3] Grothendieck, A., Dieudonné, J.: Eléments de géométrie algébrique II. Publ. Math. IHES8, (1961)
[4] Iitaka, S.: On D-dimensions of algegraic varieties. J. Math. Soc. Japan23, 356-373 (1971) · Zbl 0212.53802
[5] Ilaka, S.: On logarithmic Kodaira dimension of algebraic varieties. Complex analysis and algebraic geometry: A collection of papers dedicated to K. Kodaira. pp. 175-189. Iwanami-Cambridge 1977
[6] Ishii, S.: On isolated Gorenstein singularities. Math. Ann.270, 541-554 (1985) · Zbl 0541.14002
[7] Ishii, S.: Isolated ?-Gorenstein singularities of dimension three. Adv. Stud. Pure Math.8, 165-198 (1986)
[8] Ishii, S.: Small deformation of normal singularities. Math. Ann.275, 139-148 (1986) · Zbl 0586.14001
[9] Ishii, S.: Two dimensional singularities with bounded plurigenera ? are ?-Gorenstein singularities. To appear in Proc. of Symp. of Singularities Iowa · Zbl 0692.14025
[10] Izumi, S.: A measure of integrity for local analytic algebras. Publ. RIMS, Kyoto Univ21, 719-735 (1985) · Zbl 0587.32016
[11] Kawamata, Y.: The cone of curves of algebraic varieties, Ann. Math.119, 95-110 (1984) · Zbl 0542.14007
[12] Knöller, F.W.: 2-dimensionale Singularitäten und Differentialformen. Math. Ann.206, 205-213 (1973) · Zbl 0258.32002
[13] Lejeune-Jalabert, M., Teissier, B.: Clôture integrale des idéaux et équisingularite. École Polytechnique 1974 · Zbl 0298.14002
[14] Morales, M.: Resolution of quasi-homogeneous singularities, plurigeneras. Comps. Math.64, 311-327 (1987) · Zbl 0648.14005
[15] Sakai, F.: Kodaira dimensions of complements of divisors. Complex analysis and algebraic geometry: A collection of papers dedicated to K. Kodaira. pp. 239-257. Iwanami-Cambridge 1977
[16] Stevens, J.: On canonical singularities as total spaces of deformations. Preprint 1988 · Zbl 0703.14003
[17] Tomari, M., Watanabe, K.: Not-log-canonical Gorenstein isolated singularities are of general type in the sense ofL 2-plurigenera of singularities. Preprint 1988
[18] Ueno, K.: Classification theory of algebraic varieties and compact complex spaces. (Lecture Notes Mathematics, Vol. 439. Berlin Heidelberg New York: Springer 1975 · Zbl 0299.14007
[19] Watanabe, K.: On plurigenera of normal isolated singularities I. Math. Ann.250, 65-94 (1980) · Zbl 0414.32005
[20] Watanabe, K.: On plurigenera of normal isolated singularities II. Advanced Studies in Pure Math. Vol. 8 pp. 671-685. Complex Analytic Singularities 1986
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.